Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 20, NWS Nashville, TN

March 1, 2021Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 1, 2021, 3:44 AM CST for Bedford County, Tennessee. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 3:44 AM CST (09:44 UTC)
Expired
Mar 1, 2021, 9:32 AM CST
In force
6 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 9.80 ft at Mar 1, 2021, 5:00 AM CST.

actionminormoderate5101503/0103/02
Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

993 
WGUS84 KOHX 010944
FLSOHX

Flood Advisory
National Weather Service Nashville TN
344 AM CST Mon Mar 1 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.


TNC003-012145-
/O.NEW.KOHX.FL.Y.0020.210301T0944Z-000000T0000Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
344 AM CST Mon Mar 1 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Wartrace Creek Near Wartrace.
* From early this morning until further notice.
* At 3:00 AM CST Monday the stage was 9.5 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water begins to inundate Winette Ayers Park.


&&

LAT...LON 3547 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3547 8633

$$

Rose
1 follow-up statement
353 
WGUS84 KOHX 011532
FLSOHX

Flood Advisory
National Weather Service Nashville TN
932 AM CST Mon Mar 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

TNC003-011645-
/O.CAN.KOHX.FL.Y.0020.000000T0000Z-210301T1532Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 AM CST Mon Mar 1 2021

...The Flood Advisory for the Wartrace Creek Near Wartrace has been 
cancelled...

The Flood Advisory is cancelled for
  the Wartrace Creek Near Wartrace.
* At 9:00 AM CST Monday the stage was 8.8 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3547 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3547 8633

$$

LaRosa

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 2:32 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 1, 2:32 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
232 AM CST Mon Mar 1 2021

.DISCUSSION...

After a few days with waves of rain and localized flooding, we will
finally see an end to this episode as widespread rain moves out of
the picture later this morning. The cold front aiding in tonights
rain is now moving across our northwest, and will push south of
the area later this morning. A weak upper trough axis behind will
push across by midday. Now while the rain will be exiting, many
locations received several inches and while threat of flash
flooding very low at this point, some rivers and creeks will
remain close to or in flood well through this week. With rain
still over much of the mid-state now, will hold onto flood watch
until 6am.

We will get a chance to dry out some late today through early Tue,
but another system is set to affect the area later Tue through
the first part of Wed. This system will be dropping a closed upper
low right down over the mid-south by Tue afternoon, and then it
will skirt by just to our south through early Wed. There are
really no strong SFC/LL features associated, and deeper moisture
does look to pass south as well. Thus rainfall totals with this
one largely below one-half inch, which will help not aggravate
further our current river flood situation.

Behind this passing upper low Wed, really not much coming down the
pipe into early next week. Fairly deep ML/UL trough remains across
much of the eastern US, while Fri through Sat another deep upper low
swings well west and south. A weak frontal boundary will push
through later Thu and strong high pressure will build in behind.
This will help keep pcpn from this late week upper low really
from affecting us at all, thus no pops planned Thu though Mon at
this time.

Additionally after a few days with warm conditions, temps starting
tonight will return to near season normals for most of this period.

&&

.AVIATION...
00Z TAF DISCUSSION.

The heaviest rainfall is just west of the Plateau at this time.
Still expecting some of the heavier precip to reach CSV early in
the upcoming taf period. Otw, the widespread light to moderate
rain extends back across all of middle TN. It will take most of
the overnight hours before we see the rainfall end from west to
east. Thru 12Z look for periods of IFR conditions to continue.

Moving on, IFR conditions to lift aft 12Z. Partial clearing will
commence at CKV by 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      53  34  55  37  61 /  30   0  30  60  10
Clarksville    50  30  53  33  58 /  10   0  10  40   0
Crossville     52  32  51  36  54 /  80   0  20  60  20
Columbia       50  34  54  37  59 /  40   0  50  60   0
Lawrenceburg   51  35  54  38  58 /  60   0  50  70   0
Waverly        51  33  54  35  60 /  10   0  30  60   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM CST early this morning for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Mar 1, 3:19 AM CST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
319 AM CST Mon Mar 1 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-020930-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
319 AM CST Mon Mar 1 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Many creeks and streams will remain near or in flood today and
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

07

In the hours before

Special weather statement, Feb 28, 9:54 PM CST, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
954 PM CST Sun Feb 28 2021

TNZ075-077-010500-
Bedford TN-Coffee TN-
954 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND BEDFORD COUNTIES UNTIL
1100 PM CST...

At 954 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Shelbyville, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Deason, Hillsboro, Raus, Unionville, Summitville and Arnold AFB.

This includes Interstate 24 between mile markers 99 and 126.

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.

LAT...LON 3532 8600 3534 8603 3536 8613 3535 8623
      3534 8626 3535 8624 3541 8626 3535 8641
      3532 8642 3536 8649 3537 8662 3546 8667
      3563 8659 3559 8595 3553 8588 3542 8589
      3538 8589 3538 8587 3533 8591 3529 8591
TIME...MOT...LOC 0354Z 272DEG 32KT 3549 8660

Shamburger
Local storm report, Feb 28, 9:56 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
956 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     9 NNW BELL BUCKLE       35.71N  86.41W
02/28/2021                   RUTHERFORD         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF A COUPLE TREES AND LIMBS DOWN NEAR
            CHRISTIANA.

&&

EVENT NUMBER OHX2100286

CMA
Local storm report, Feb 28, 9:57 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      DOVER                   36.48N  87.84W
02/28/2021                   STEWART            TN   EMERGENCY MNGR

            ROAD FLOODING REPORTED ON THE TRACE ONE MILE NORTH OF
            HWY 79 AND ON SANDY ROAD AT INDIAN CREEK IN DOVER.

0635 PM     TSTM WND DMG     3 ESE NEW JOHNSONVILLE  36.01N  87.91W
02/28/2021                   HUMPHREYS          TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN AND DAMAGE REPORTED
            TO A FEW HOMES ON MILL ROAD AND OLD STATE ROAD IN NEW
            JOHNSONVILLE.

0657 PM     FLASH FLOOD      BIG ROCK                36.58N  87.76W
02/28/2021                   STEWART            TN   EMERGENCY MNGR

            MULTIPLE ROADS FLOODED ACROSS THE COUNTY

0724 PM     FLASH FLOOD      SPRINGFIELD             36.50N  86.88W
02/28/2021                   ROBERTSON          TN   EMERGENCY MNGR

            MULTIPLE ROADS FLOODED ACROSS THE COUNTY

0735 PM     TSTM WND GST     6 W NASHVILLE           36.18N  86.89W
02/28/2021  M54 MPH          DAVIDSON           TN   AWOS

            54 MPH / 47 KNOT WIND GUST MEASURED AT JOHN TUNE
            AIRPORT

0739 PM     FLASH FLOOD      SPRINGFIELD             36.50N  86.88W
02/28/2021                   ROBERTSON          TN   SOCIAL MEDIA

            NUMEROUS ROADS FLOODED ACROSS THE COUNTY INCLUDING
            SMITH STREET AT 5TH STREET...SAGE ROAD AT HWY 76...7428
            HWY 49 EAST...OLD COOPERTOWN ROAD AT WOODS ROAD...CROSS
            PLAINS ROAD...BETHLEHEM ROAD...DIXON ROAD...AND HWY 25
            EAST.

0753 PM     HAIL             GREEN HILL              36.23N  86.57W
02/28/2021  E1.50 INCH       WILSON             TN   NWS EMPLOYEE

            RETIRED NWS EMPLOYEE REPORTED CYLINDRICAL SHAPED HAIL.
            OTHER PHOTOS IN AREA CONFIRM UNUSUAL LONG NARROW HAIL.

0755 PM     HAIL             HENDERSONVILLE          36.29N  86.60W
02/28/2021  E0.75 INCH       SUMNER             TN   SOCIAL MEDIA

            PENNY SIZED HAIL IN THE WALTON FERRY PENINSULA AREA.

0755 PM     HAIL             1 NNE GREEN HILL        36.25N  86.56W
02/28/2021  E0.88 INCH       WILSON             TN   NWS EMPLOYEE

            PEA TO NICKEL SIZE HAIL AND ESTIMATED 50 MPH WINDS AT
            NWS NASHVILLE

0759 PM     HAIL             HENDERSONVILLE          36.29N  86.60W
02/28/2021  E0.88 INCH       SUMNER             TN   SOCIAL MEDIA

            NICKEL SIZE HAIL REPORT NEAR INDIAN LAKE ELEMENTARY IN
            HENDERSONVILLE.

0802 PM     HAIL             HENDERSONVILLE          36.29N  86.60W
02/28/2021  E1.00 INCH       SUMNER             TN   SOCIAL MEDIA

            TSPOTTER REPORT OF QUARTER SIZE HAIL REPORT NEAR INDIAN
            LAKE PENINSULA IN HENDERSONVILLE

0808 PM     HAIL             LAGUARDO                36.30N  86.44W
02/28/2021  E1.00 INCH       WILSON             TN   NWS EMPLOYEE

            PEA TO QUARTER SIZE HAIL

0815 PM     TSTM WND DMG     GAINESBORO              36.36N  85.65W
02/28/2021                   JACKSON            TN   911 CALL CENTER

            TREES DOWN ON SEVERAL ROADWAYS ACROSS THE COUNTY

0825 PM     FLASH FLOOD      FREDONIA                36.44N  87.22W
02/28/2021                   MONTGOMERY         TN   BROADCAST MEDIA

            FLOODING REPORTED ON BUDDS CREEK ROAD...VERNON CREEK
            ROAD AT LOCUST GROVE CHURCH ROAD...AND SALEM ROAD AT HWY
            48

0825 PM     FLASH FLOOD      ERIN                    36.32N  87.70W
02/28/2021                   HOUSTON            TN   BROADCAST MEDIA

            BAGGETT HOLLOW ROAD IS CLOSED DUE TO A MUDSLIDE

0830 PM     TSTM WND DMG     LIVINGSTON              36.39N  85.33W
02/28/2021                   OVERTON            TN   EMERGENCY MNGR

            TREE DOWN BLOCKING LINDER MOUNTAIN ROAD AND POWER POLE
            AND LINES DOWN BLOCKING HIGHWAY 111 NEAR BIG SPRINGS
            ROAD

0837 PM     HAIL             5 NW CAIRO BEND         36.28N  86.48W
02/28/2021  E1.25 INCH       WILSON             TN   SOCIAL MEDIA

            FACEBOOK REPORT OF ESTIMATED 1.25" SIZED HAIL ON BURTON
            RD. IN WILSON COUNTY.

0839 PM     FLASH FLOOD      3 ENE CHAPMANSBORO      36.33N  87.09W
02/28/2021                   CHEATHAM           TN   SOCIAL MEDIA

            TSPOTTER REPORT OF WATER OVER THE ROAD AT LOCKERTSVILLE
            RD AND HARRISTOWN RD IN NW ASHLAND CITY. ROAD CLOSED.

0955 PM     TSTM WND DMG     9 NNW BELL BUCKLE       35.71N  86.41W
02/28/2021                   RUTHERFORD         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF A COUPLE TREES AND LIMBS DOWN NEAR
            CHRISTIANA.

&&

EVENT NUMBER OHX2100267 OHX2100275 OHX2100268 OHX2100269 OHX2100270
OHX2100285 OHX2100281 OHX2100271 OHX2100272 OHX2100273 OHX2100274
OHX2100276 OHX2100283 OHX2100277 OHX2100278 OHX2100284 OHX2100279
OHX2100280 OHX2100286

Shamburger
Local storm report, Feb 28, 10:33 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      1 NE PLEASANT VIEW      36.40N  87.02W
02/28/2021                   ROBERTSON          TN   EMERGENCY MNGR

            SEVERAL SWIFT WATER RESCUES IN PROGRESS ACROSS
            ROBERTSON COUNTY INCLUDING ONE NEAR PLEASANT VIEW

&&

EVENT NUMBER OHX2100287

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:01 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery29 min
Feb 28, 6:23 PM CSTSpecial Weather StatementOHXCheatham37 min
Feb 28, 6:25 PM CSTSpecial Weather StatementOHXHouston, Humphreys35 min
Feb 28, 6:30 PM CSTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson30 min
Feb 28, 6:40 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery35 min
Feb 28, 6:42 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more5 hr
Feb 28, 6:47 PM CSTTornado WarningOHXDickson, Humphreys13 min
Feb 28, 6:48 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner42 min
Feb 28, 7:06 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson24 min
Feb 28, 7:15 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale30 min
Feb 28, 7:24 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Feb 28, 7:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more4 hr
Feb 28, 7:32 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Williamson, Wilson43 min
Feb 28, 7:39 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon36 min
Feb 28, 8:05 PM CSTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Feb 28, 8:16 PM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett3 hr
Feb 28, 8:22 PM CSTSpecial Weather StatementOHXRutherford, Wilson23 min
Feb 28, 8:23 PM CSTFlash Flood WarningOHXDavidson, Maury, Rutherford, Smith, Williamson, Wilson3 hr
Feb 28, 8:39 PM CSTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam36 min
Feb 28, 8:44 PM CSTRiver Flood AdvisoryOHXCheatham, Montgomery3 days
Feb 28, 9:35 PM CSTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson22 days
Feb 28, 9:38 PM CSTRiver Flood AdvisoryOHXHouston, Montgomery, Stewart8 hr
Feb 28, 9:54 PM CSTSpecial Weather StatementOHXBedford, Coffee66 min
Feb 28, 11:05 PM CSTRiver Flood AdvisoryOHXCheatham3 hr
Feb 28, 11:09 PM CSTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery, Robertson, Stewart3 hr
Feb 28, 11:55 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHickman26 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHumphreys4 days
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXPerry44 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson4 hr
Mar 1, 12:43 AM CSTRiver Flood AdvisoryOHXDavidson115 min
Mar 1, 2:13 AM CSTRiver Flood AdvisoryOHXCheatham7 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson42 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXDavidson18 hr
Mar 1, 2:40 AM CSTRiver Flood AdvisoryOHXHickman12 hr
Mar 1, 4:14 AM CSTRiver Flood WarningOHXMontgomery, Robertson38 hr
Mar 1, 5:27 AM CSTRiver Flood WarningOHXStewart32 hr
Mar 1, 9:44 AM CSTRiver Flood AdvisoryOHXGiles26 hr
Mar 1, 10:06 AM CSTRiver Flood AdvisoryOHXLawrence20 hr
Mar 1, 10:28 AM CSTRiver Flood WarningOHXMontgomery32 hr
Mar 1, 3:08 PM CSTRiver Flood AdvisoryOHXCheatham, Davidson, Williamson21 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.